7 doctors weighed in:

Paxil (paroxetine) 30mgs for 4mos. Switched to Zoloft 1wk ago. No taper. High anxiety, crying, nauseous, no appetite, trouble sleeping. Is this Paxil (paroxetine) withdrawal?

7 doctors weighed in
Dr. Austina Cho
Psychiatry
5 doctors agree

In brief: Yes

Paxil (paroxetine) is an ssri antidepressant with a short half life of about a day.
You can certainly experience withdrawal from the med, if it is stopped abruptly. Zoloft is an ssri as well and it can help alleviate the withdrawal, but it should be at an adequate dose. You should speak to your physician about your symptoms.

In brief: Yes

Paxil (paroxetine) is an ssri antidepressant with a short half life of about a day.
You can certainly experience withdrawal from the med, if it is stopped abruptly. Zoloft is an ssri as well and it can help alleviate the withdrawal, but it should be at an adequate dose. You should speak to your physician about your symptoms.
Thank
Dr. Dori Middleman
Psychiatry
1 doctor agrees

In brief: Find out.Take Paxil!

Withdrawal from Paxil (paroxetine) can cause all these physical symptoms.
Zoloft could be an adequate substitute, but the dose would have to be comparable to the 30mg of paxil (paroxetine), (paroxetine) say 100-150mg. There is no harm and much potential gain in adding back either half or the whole 30mg paxil (paroxetine). If the cause is withdrawal, you will feel better in 24 hours. Then taper Paxil (paroxetine) slowly while also increasing zoloft.

In brief: Find out.Take Paxil!

Withdrawal from Paxil (paroxetine) can cause all these physical symptoms.
Zoloft could be an adequate substitute, but the dose would have to be comparable to the 30mg of paxil (paroxetine), (paroxetine) say 100-150mg. There is no harm and much potential gain in adding back either half or the whole 30mg paxil (paroxetine). If the cause is withdrawal, you will feel better in 24 hours. Then taper Paxil (paroxetine) slowly while also increasing zoloft.
Thank
Dr. Heidi Fowler
Psychiatry

In brief: Likely so.

SSRI discontinuation syndrome symptoms may include: flu-like sx’s, insomnia, nightmares, vivid dreams, anxiety, tearfulness, depressed mood, confusion, irritability, restless legs, tremors, nausea, vomiting, cramps, loose stools, loss of appetite, dizziness, unsteady gait, flushing, sweating, headache, lethargy, imbalance, vertigo, ringing in ears, hypersensitivity to noise, sensation of electric

In brief: Likely so.

SSRI discontinuation syndrome symptoms may include: flu-like sx’s, insomnia, nightmares, vivid dreams, anxiety, tearfulness, depressed mood, confusion, irritability, restless legs, tremors, nausea, vomiting, cramps, loose stools, loss of appetite, dizziness, unsteady gait, flushing, sweating, headache, lethargy, imbalance, vertigo, ringing in ears, hypersensitivity to noise, sensation of electric
Thank
1 comment
Dr. Heidi Fowler
shocks & other sensory disturbances, & hyperarousal. Usually symptoms resolve in 1 to 2 weeks.
Get help from a real doctor now
Dr. Peter Kurzweil
Board Certified, Internal Medicine
48 years in practice
16M people helped
Continue
111,000 doctors available